0
TECHNICAL PAPERS

A General Formulation of the Theory of Wire Ropes

[+] Author and Article Information
Wei Jiang

Mechanical Engineering Department, Florida International University, Miami, FL 33199

J. Appl. Mech 62(3), 747-755 (Sep 01, 1995) (9 pages) doi:10.1115/1.2897010 History: Received December 06, 1993; Revised May 10, 1994; Online October 30, 2007

Abstract

This paper presents a general formulation of the nonlinear and linear analysis of wire ropes. In the formulation, wires, strands, and wire ropes are all considered as a kind of identical structure characterized by seven stiffness and deformation constants, and as such they can be used, in the same way, as component elements in some layered general structures. Based on such a point of view, the general formulation thus developed can be used to analyze wire ropes of various complex cross sections, and to analyze simple wire strands as well.

Copyright © 1995 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In